MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED ICON+ PREMO CPAP HUMIDIFIER; BZD

FISHER & PAYKEL HEALTHCARE LIMITED ICON+ PREMO CPAP HUMIDIFIER; BZD
Model Number ICONPBN
Medical Device Problem Codes Device Issue (2379); Moisture or Humidity Problem (2986)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint icon+ premo cpap humidifier is en route to fisher & paykel healthcare in (b)(4) for investigation to determine if it had a malfunction, which could have caused or contributed to the reported incident.We are also in the process of obtaining further information from the healthcare facility regarding the reported incident.We will provide a follow up report once we have completed our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported that the icon+ premo cpap humidifier had condensation issues.It was also reported that the patient was alleging that the condensate went into her lungs.The incident occurred six weeks after the patient was set up on icon humidifier.No medical or surgical intervention was reported as a result of this incident.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint icon+ premo cpap humidifier was returned to f&p healthcare in new zealand for investigation.It was visually inspected and performance tested.Our analysis is accordingly based on the results of our investigation, and additional information we received from the healthcare facility.Results: the returned icon+ unit was inspected externally, and showed no signs of impact damage.When power was applied, the unit turned on and functioned normally.The internal fault log was checked, and no faults were recorded.The unit was tested by running it for two hours.The unit continued running at the end of this period, and no error codes were displayed.The returned icon+ was subsequently tested with a chamber filled with water, and compared to a known good icon+ unit.Both units were set with the same humidity and pressure settings under the same environmental conditions.Test result showed the amount of water consumed by both icon+ units was comparable.The complaint icon+ unit was also opened for further investigation, and no evidence of any fault was observed.Attempts were made to obtain more information from the patient regarding the reported incident; however, no significant information was received.The healthcare facility was not able to confirm if the patient had actually consulted her physician.The healthcare facility did not consult a physician either when they were notified by the patient about the water that allegedly went inside her lungs.The healthcare facility confirmed that no diagnosis and supporting investigations were undertaken when the reported incident occured.They are also not aware if the patient has any concurrent medical concerns.Conclusion: no evidence of any fault was observed during testing of the complaint icon+ unit that could cause the reported incident.Condensate in the humidification system, although not preferred, is an expected side effect of heated pass-over humidification systems in many conditions, and may vary between light misting to water droplets that form on the wall of cool breathing circuit tubing.The amount of condensate in the ventilation system is influenced by multiple set-up and environmental factors.The user and care manual that accompany the icon+ cpap humidifier state the following: "ensure the device is stored and operated on a surface, level or below head height, to prevent water entering the tube and the device enclosure." "do not operate the device, water chamber or breathing tube if it is dropped, damaged or not working as intended.".
 
Event or Problem Description
A healthcare facility in perrysburg, ohio reported that the icon+ premo cpap humidifier had condensation issues.It was also reported that the patient was alleging that the condensate went into her lungs.The incident occurred six weeks after the patient was set up on icon humidifier.No medical or surgical intervention was reported as a result of this incident.

Brand Name
ICON+ PREMO CPAP HUMIDIFIER
Common Device Name
BZD
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, auckland 2013
NZ  2013
MDR Report Key7308269
Report Number9611451-2018-00154
Device Sequence Number11133812
Product Code BZD
UDI-Device Identifier09420012425034
UDI-Public(01)09420012425034(10)2100283811(11)170807
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K094040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICONPBN
Device Catalogue NumberICONPBN
Device Lot Number2100283811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;